MAUDE Adverse Event Report: DEPUY SPINE INC OPEN ALIGNMENT SLEEVE; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY

DEPUY SPINE INC OPEN ALIGNMENT SLEEVE; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number 279726509
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number, the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective, and/or preventative action is proposed.This complaint will be accounted for, and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Investigation summary: complaint summary: lingard cssd phoned me regarding not being able to clean the fenestrated instruments used for cementing.More specifically, the open alignment sleeve x 6 and open alignment devices x6.The instrument(s) was not returned and instead the investigation will be done based on the supplied image(s) from the attachments (4 image(s), 1 sheet and 3 photos from the attachment(s).The image(s) was reviewed and the complaint condition could be confirmed as the photos show a white substance on the devices.As the instrument(s) was not returned an as received condition, dimensional inspection, material or drawing reviews are not applicable.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, six (6) open alignment sleeves and four (4) open alignment devices were unable to be decontaminated due to blockages.There was no patient consequence.There is no further information available.Concomitant device reported: fen mini cleaning stylet (part# 279726511, lot# unknown, quantity 1); anti-torque wrench self retaining (part# 286745155, lot# unknown, quantity 2); fen cannula plunger (part# 279726402, lot# unknown, quantity 1); fen cleaning stylet (part# 279726403, lot# unknown, quantity 1).This report is for one (1) open alignment sleeve.This is report 2 of 10 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The open alignment sleeve( part number:279726509 lot number: gm3522101) was received and the complaint condition could be confirmed as a white substance was found on the device.The image(s) was also reviewed and the complaint condition could be confirmed as the photos also show a white substance on the devices.It is likely that improper sterilization and cleaning of the device led to this issue.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: a review of the receiving inspection (ri) for fen open alignment sleeve was conducted identifying that lot number gm3522101 was released in a single batch.Batch1: lot qty of units were released on 05 jan 2012 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.,a review of the receiving inspection (ri) for fen open alignment sleeve was conducted identifying that lot number gm3522101 was released in a single batch.Batch1: lot qty of units were released on 05 jan 2012 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history batch: null,null.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.,the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
OPEN ALIGNMENT SLEEVE
Common Device Name
CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10848347
Report Number1526439-2020-02201
Device Sequence Number19705500
Product Code GEA
UDI-Device Identifier10705034301525
UDI-Public(01)10705034301525
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279726509
Device Catalogue Number279726509
Device Lot NumberGM3522101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2021
Initial Date Received by Manufacturer 10/19/2020
Supplement Date Received by Manufacturer01/14/2021
01/12/2020
02/01/2021
Initial Report FDA Received Date11/16/2020
Supplement Report FDA Received Date01/15/2021
01/29/2021
02/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FEN CANNULA PLUNGER.; FEN CLEANING STYLET.; FEN MINI CLEANING STYLET.; OPEN ALIGNMENT DEVICE.; OPEN ALIGNMENT DEVICE.; OPEN ALIGNMENT DEVICE.; OPEN ALIGNMENT DEVICE.; OPEN ALIGNMENT SLEEVE.; OPEN ALIGNMENT SLEEVE.; OPEN ALIGNMENT SLEEVE.; OPEN ALIGNMENT SLEEVE.; OPEN ALIGNMENT SLEEVE.; VIPER2 - SELF RETAINING WRENCH.; FEN CANNULA PLUNGER; FEN CLEANING STYLET; FEN MINI CLEANING STYLET; OPEN ALIGNMENT DEVICE; OPEN ALIGNMENT DEVICE; OPEN ALIGNMENT DEVICE; OPEN ALIGNMENT DEVICE; OPEN ALIGNMENT SLEEVE; OPEN ALIGNMENT SLEEVE; OPEN ALIGNMENT SLEEVE; OPEN ALIGNMENT SLEEVE; OPEN ALIGNMENT SLEEVE; VIPER2 - SELF RETAINING WRENCH